Alert archive / Michigan / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 33, NWS Marquette, MI

July 8, 2000Ontonagon County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Jul 8, 2000, 8:05 PM EDT for Ontonagon County, Michigan. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 2000, 8:05 PM EDT (00:05 UTC)
Expired
Jul 8, 2000, 8:55 PM EDT
In force
50 min
Issued by
NWS Marquette, MI
Area
Whole counties

County Ontonagon County, MI

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.1 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2000-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 53 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2000-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
53 J/kg
Mixed-layer CIN
-461 J/kg
Mixed-layer LCL
1433 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMQT 090006
SVRMQT
MIC131-090055-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
805 PM EDT SAT JUL 8 2000

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ONTONAGON COUNTY IN WESTERN UPPER MICHIGAN

* UNTIL 855 PM EDT

* AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 25 MILES WEST OF ONTONAGON...OR NEAR THE
  PORCUPINE MOUNTAINS STATE PARK. THE STORM WAS MOVING SOUTHEAST AT
  30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MERRIWEATHER AT 830 PM EDT
  BERGLAND AT 830 PM EDT

LARGE HAIL UP TO 1 INCH IN DIAMETER IS LIKELY. IF YOU ARE IN THE
WARNED AREA...STAY INDOORS AND AWAY FROM WINDOWS.

AJ/JLB

N

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 4:00 PM EDT, 4 hours 5 minutes earlier.

Area forecast discussion, Jul 8, 4:00 PM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
400 PM EDT SAT JUL 8 2000

FCST CONCERNS ARE SVR TSTM/FLOODING POTENTIAL OVER THE SOUTHWEST

KMQT 88D/VIS SATELLITE SHOWS DIMINISHING LINE OF THUNDERSTORMS OVER
N WI AT 18Z. H5 RIDGE CONTINUES TO HOLD OVER THE CENTRAL U.S. AND
THE SFC WARM FRONT IS VERY SLOWLY HEADING NORTH THROUGH N WI. THE
THUNDERSTORMS OVER N WI HAVE PRODUCED AS MUCH AS 7 INCHES OF RAIN
AND AS MUCH AS 3.5 INCHES IN GOGEBIC COUNTY LAST NIGHT AND EARLY
THIS MORNING. HAVE DECIDED TO ISSUE A FLASH FLOOD WATCH FOR THE
WISCONSIN BORDER COUNTIES TONIGHT DUE TO MORE ANTICIPATED CONVECTION.

WILL GO WITH AN ETA/RUC MIX FOR THE SHORT TERM AND WILL PEEK AT THE
18Z ETA BEFORE ISSUANCE. MCS IS PROGGED TO FIRE OVER CENTRAL MN AND
MOVE ESE IN THE H8-H3 FLOW. THE MOST FAVORABLE SPOT FOR SEVERE WX IN
THE MQT CWA WILL BE NR KIWD WITH ELEVATED CAPES NR 3500J/KG AND SIS NR
-8. THIS IS ALSO WHERE THE 3-4 INCHES FELL LAST NIGHT AND A POSSIBLE
LOCATION TO GET FLOODING AGAIN TONIGHT. WITH PWS NR 2 AND
DIFFLUENT THICKNESS AND A STATIONARY BOUNDARY...STG TO SEVERE
ELEVATED CELLS HAVE THE POTENTIAL TO BACK BUILD AND TRAIN OVER THE
SAME AREAS AS THEY DID NR KRHI TODAY. ISOLATED SUPERCELLS MAY WONDER
ACROSS THE BORDER WITH THE MAIN THREAT BEING LARGE HAIL. FURTHER
NE...AM EXPECTING MORE GARDEN VARIETY STORMS WITH DIMINISHING
RAINFALL AMOUNTS. FEEL THAT ONGOING CONVECTION SUPPRESSED THE
BOUNDARY FAR ENOUGH TO KEEP THE SEVERE THREAT CONFINED TO THE SW
U.P.

MODELS PICKING UP ON THE UL LOW NORTH OF LAKE WINNIPEG AS THE ONE
THAT WILL FORCE A COLD FRONT THROUGH THE U.P. TOMORROW AND TMRW
NIGHT. MODELS DRY THE ATMOSPHERE QUITE A BIT TOMORROW...AND WITH THE
MAJOR BOUNDARY STILL TO THE SOUTH...AM WONDERING HOW GOOD A SFC
TRIGGER THE FRONT WILL BE. WILL LEAVE IN POPS BUT TAPER THEM NORTH
TO SOUTH. WITH ANY SUNSHINE TOMORROW...TEMPS WILL SHOOT INTO THE 80S
WITH H8 TEMPS NR 20C. AM EXPECTING MORE SUN WITH THE DRYING
ATMOSPHERE AND THUS WARMER TEMPS THAN TODAY.

THE COLD FRONT PASSES SUNDAY EVENING WITH COOLER...DRY AIR ON NE
WINDS. AM EXPECTING VARYING AMOUNTS OF CLOUDS WITH ANY CONVECTION
FURTHER SOUTH INTO WI. TEMPS AND DWPTS WILL DROP WITH THE ONSHORE
WIND.

EXTENDED...THE PATTERN ISNT CHANGING MUCH SO WILL GO WITH
COOL...DRY CONDITIONS AS A RULE AS HIGH PRESSURE NOSING DOWN FROM
ONTARIO THROUGH THE PERIOD. A POSSIBLE EXCEPTION IS WEDNESDAY WHEN A
SHRTWV MAY INDUCE SOME WAA SHRA/TSRA.

.MQT...FLASH FLOOD WATCH TONIGHT FOR MIZ 009>012.

ALTOE

Nearby

Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.